Alert archive / Georgia / Flood Watches in 2009
Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Jan 5, 2009, 5:13 AM EST for 24 counties in Georgia. It took effect at Jan 6, 2009, 7:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2009, 5:13 AM EST (10:13 UTC)
- In effect from
- Jan 6, 2009, 7:00 AM EST
- Expired
- Jan 7, 2009, 1:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 24 counties
Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
019 WGUS62 KFFC 051013 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 AM EST MON JAN 5 2009 GAZ001>009-011>016-019>021-051815- /O.NEW.KFFC.FA.A.0001.090106T1200Z-090107T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 513 AM EST MON JAN 5 2009 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM ROME TO CANTON TO DAHLONEGA * FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING * A COMPLEX STORM SYSTEM IS EXPECTED TO AFFECT MUCH OF THE SOUTHEASTERN U.S. OVER THE NEXT COUPLE OF DAYS. A COLD FRONT IS EXPECTED TO MOVE INTO GEORGIA TODAY AND BECOME STATIONARY OVER NORTH GEORGIA THROUGH TUESDAY...BEFORE A SECOND STRONGER BOUNDARY PUSHES THROUGH NORTH AND CENTRAL GEORGIA TUESDAY NIGHT AND WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECT TO PRODUCE COPIOUS AMOUNTS OF RAINFALL UNTIL THE FRONT FINALLY EXITS THE REGION WEDNESDAY MORNING. RAIN WILL BE HEAVY AT TIMES WITH AMOUNTS BY WEDNESDAY MORNING BETWEEN 1 TO 3 INCHES OVER MUCH OF THE WATCH AREA. SOME PLACES MAY SEE AS MUCH AS 4 INCHES. THIS HEAVY RAINFALL COULD CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
8 follow-up statements
417 WGUS62 KFFC 051435 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EST MON JAN 5 2009 GAZ022-030>033-041-052200- /O.EXB.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...MARIETTA...ATLANTA 935 AM EST MON JAN 5 2009 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHWEST GEORGIA. * FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON * THE NEXT ROUND OF RAINFALL OVER NORTH GEORGIA WILL BEGIN TONIGHT...BEFORE A STRONG COLD FRONT MOVES THROUGH NORTH AND CENTRAL GEORGIA TUESDAY NIGHT AND WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO PRODUCE 2 TO 4 INCHES OF RAIN OVER A LARGE AREA OF NORTH GEORGIA FROM TONIGHT INTO WEDNESDAY MORNING. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ GAZ001>009-011>016-019>021-052200- /O.EXT.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 935 AM EST MON JAN 5 2009 ...FLOOD WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON * THE NEXT ROUND OF RAINFALL OVER NORTH GEORGIA WILL BEGIN TONIGHT...BEFORE A STRONG COLD FRONT MOVES THROUGH NORTH AND CENTRAL GEORGIA TUESDAY NIGHT AND WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO PRODUCE 2 TO 4 INCHES OF RAIN OVER A LARGE AREA OF NORTH GEORGIA FROM TONIGHT INTO WEDNESDAY MORNING. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
573 WGUS62 KFFC 052105 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EST MON JAN 5 2009 GAZ001>009-011>016-019>022-030>033-041-060600- /O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 405 PM EST MON JAN 5 2009 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON * AN ARCTIC FRONT REMAINS STALLED IN EXTREME NORTHWEST GEORGIA. WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT TONIGHT AND EARLY TUESDAY...BRINGING ROUNDS OF SHOWERS...SOME WITH HEAVY RAIN TO FAR NORTH CENTRAL AND NORTHWEST GEORGIA. DURING THE DAY TUESDAY...THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST...WITH HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ 19
400 WGUS62 KFFC 060857 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EST TUE JAN 6 2009 GAZ001>009-011>016-019>022-030>033-041-061700- /O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 357 AM EST TUE JAN 6 2009 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY AFTERNOON * A FRONTAL BOUNDARY REMAINS STALLED OVER N GEORGIA. WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT TODAY...BRINGING SHOWERS...SOME WITH HEAVY RAIN ACROSS NORTH AND NORTHWEST GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST TODAY... WITH HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
255 WGUS62 KFFC 061002 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 AM EST TUE JAN 6 2009 GAZ001>009-011>016-019>022-030>033-041-061815- /O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 502 AM EST TUE JAN 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH WEDNESDAY AFTERNOON * A FRONTAL BOUNDARY REMAINS STALLED OVER NORTH GEORGIA. WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT TODAY...BRINGING SHOWERS...SOME WITH HEAVY RAIN ACROSS NORTH AND NORTHWEST GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST TODAY...WITH HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
327 WGUS62 KFFC 061552 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 AM EST TUE JAN 6 2009 GAZ001>009-011>016-019>022-030>033-041-070000- /O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 1052 AM EST TUE JAN 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH WEDNESDAY AFTERNOON * A FRONTAL BOUNDARY REMAINS STALLED OVER NORTH GEORGIA. WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT THIS AFTERNOON... BRINGING SHOWERS...SOME WITH HEAVY RAIN...ACROSS NORTH GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST THIS EVENING... WITH THE HEAVY RAIN AXIS SHIFTING FURTHER SOUTH AS WELL. RAINFALL OF 2 TO 4 INCHES HAS ALREADY OCCURRED WITHIN THE WATCH AREA...WITH AN ADDITION 2 TO 3 INCHES EXPECTED THROUGH EARLY WEDNESDAY. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
462 WGUS62 KFFC 062023 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EST TUE JAN 6 2009 GAZ001>009-011>016-019>022-030>033-041-070530- /O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 323 PM EST TUE JAN 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH WEDNESDAY AFTERNOON * A FRONTAL BOUNDARY REMAINS STALLED OVER NORTHWEST GEORGIA. WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT THROUGH THIS EVENING BRINGING SHOWERS...SOME WITH HEAVY RAIN...ACROSS NORTH GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST THIS EVENING... WITH THE HEAVY RAIN AXIS SHIFTING FURTHER SOUTH AS WELL. RAINFALL OF 2 TO 4 INCHES HAS ALREADY OCCURRED WITHIN THE WATCH AREA...WITH AN ADDITION 2 TO 3 INCHES EXPECTED THROUGH EARLY WEDNESDAY. * THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
362 WGUS62 KFFC 070931 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 AM EST WED JAN 7 2009 GAZ001>009-011>016-019>022-030>033-041-071745- /O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA 431 AM EST WED JAN 7 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * UNTIL 1 PM EST THIS AFTERNOON * A COLD FRONT IS MOVING EAST THROUGH CENTRAL GEORGIA THIS MORNING. BRIEF PERIODS OF HEAVY RAIN WITH SOME ISOLATED THUNDERSTORMS ALONG THIS FRONT CAN BE EXPECTED THROUGH MID MORNING. THE HEAVY RAIN AXIS IS SHIFTING FURTHER SOUTH AS WELL SO NORTH GEORGIA SHOULD START TO SEE THE PRECIPITATION COME TO AN END THIS MORNING. RAINFALL OF 4 TO 6 INCHES HAS ALREADY OCCURRED WITHIN THE WATCH AREA. * THIS HEAVY RAINFALL HAS CAUSED SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT HAVE RESULTED IN MINOR FLOODING. FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
876 WGUS62 KFFC 071440 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 AM EST WED JAN 7 2009 GAZ006>009-013>016-020>022-030>033-041-071545- /O.CAN.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... MARIETTA...ATLANTA 940 AM EST WED JAN 7 2009 ...FLOOD WATCH IS CANCELLED FOR PORTIONS OF NORTH CENTRAL... NORTHEAST GEORGIA AND NORTHWEST GEORGIA... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA HAS BEEN CANCELLED. A COLD FRONT HAS PUSHED SOUTH OF THE WATCH AREA AND THE THREAT OF ADDITIONAL HEAVY RAIN HAS ENDED. THE AREA RECEIVED FROM 2 TO 4 INCHES OF RAIN OVER THE PAST 24 HOURS AND SIGNIFICANT RISES ON CREEKS... STREAMS AND RIVERS WILL CONTINUE OVER THE NEXT 24 HOURS. HOWEVER... NO SIGNIFICANT FLOOD PROBLEMS ARE EXPECTED AT THIS TIME. THEREFORE THE FLOOD WATCH HAS BEEN CANALED. $$ GAZ001>005-011-012-019-071800- /O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 940 AM EST WED JAN 7 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR NORTHWEST GEORGIA... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST GEORGIA. * UNTIL 1 PM EST THIS AFTERNOON * A COLD FRONT HAS PUSHED WELL SOUTH OF THE WATCH AREA AND THE THREAT OF ADDITIONAL HEAVY RAIN HAS ENDED. HOWEVER... HEAVY RAIN THAT FELL ON TUESDAY AND OVERNIGHT HAS DUMPED FROM 3 TO 6 INCHES OVER THE WATCH AREA... AND THE THREAT OF FLOODING WILL CONTINUE INTO THE EARLY AFTERNOON. * THIS HEAVY RAINFALL HAS CAUSED SOME RIVERS...STREAMS AND CREEKS TO RISE TO LEVELS THAT HAVE RESULTED IN MINOR FLOODING. MINOR FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND BELOW HIGH TERRAIN DUE TO THE CONTINUED RUNOFF AND PONDING OF WATER IN LOW LYING... FLOOD PRONE AREAS. SINCE THE HEAVY RAIN THREAT HAS ENDED... THIS WATCH WILL BE ALLOWED TO EXPIRE AT 1 PM EST THIS AFTERNOON. HOWEVER... REMEMBER... MINOR FLOODING AROUND STREAMS AND RIVERS WILL LIKELY CONTINUE INTO THURSDAY. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jan 5, 4:17 AM EST, 56 minutes earlier.
Area forecast discussion, Jan 5, 4:17 AM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 AM EST MON JAN 5 2009 .SHORT TERM /TODAY THROUGH WEDNESDAY/... COLD FRONT MAKING ITS WAY ACROSS ALABAMA EARLY THIS MORNING EXPECTED TO MOVE INTO EXTREME NORTHWEST GEORGIA BY DAYBREAK...THEN BECOME STATIONARY OVER NORTH CENTRAL GEORGIA BY THIS AFTERNOON. MODELS SIMILAR WITH A WAVE DEVELOPING ALONG THE BOUNDARY AND MOVING ACROSS NORTH GEORGIA TONIGHT. BOUNDARY THEN BEGINS TO LIFT BACK TO THE NORTH AS A WARM FRONT LATE TONIGHT...AS A SECOND STRONGER WAVE MOVES NORTHEAST FROM MISSISSIPPI. THIS LOW PROG TO CONTINUE LIFTING NORTHEAST INTO THE TENNESSEE VALLEY TUESDAY AFTERNOON...PULLING A COLD FRONT TOWARD GEORGIA. MODELS SIMILAR WITH THE ASSOCIATED COLD FRONT MOVING INTO NORTHWEST GEORGIA BY TUESDAY NIGHT...THEN PUSHING INTO CENTRAL GEORGIA BY WEDNESDAY MORNING. WILL FOLLOW PREVIOUS FORECAST TREND WITH CHANCE POPS MANLY NORTH AND WEST THIS MORNING...THEN CHANCE POPS ALL AREAS THIS AFTERNOON WITH BOUNDARY IN THE AREA. LIKELY TO CATEGORICAL POPS SEEM IN ORDER TONIGHT AS WAVE MOVES ACROSS OUR AREA. CENTRAL GEORGIA MAY SEE LESSENING CHANCES TUESDAY AS THE BOUNDARY CONTINUES TO LIFT NORTHWARD...BUT LIKELY POPS STILL LOOK GOOD FOR THE NORTH. PRECIP COVERAGE SHOULD BECOME MORE WIDESPREAD AGAIN TUESDAY NIGHT AS THE COLD FRONT MOVES INTO THE STATE. WILL TAPER POPS OFF FROM THE NORTHWEST WEDNESDAY AS THE FRONT MOVES INTO CENTRAL GEORGIA. INSTABILITY NOT OVERLY IMPRESSIVE WITH LIFTED INDICES IN THE ZERO TO MINUS 1 RANGE AND CAPES GENERALLY 100 TO 300. HOWEVER DECENT SHEAR NOTED WITH 45 TO 55 LOW LEVEL JET COUPLED WITH 80 TO 100 KT AT THE MID LEVEL. WILL CARRY ISOLATED THUNDER MOST PLACES...ESPECIALLY DURING THE AFTERNOON/EVENING. HOWEVER...WILL NEED TO KEEP A CLOSE WATCH WITH SPC OUTLOOKING PORTIONS OF WEST CENTRAL IN SLIGHT RISK FOR DAY 2 (TUESDAY/TUESDAY NIGHT). .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LOW CONTINUES TO LIFT NORTHEAST...MOVING OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT...PULLING THE COLD FRONT WELL OFF INTO THE ATLANTIC. EXTENDED PROGS CONTINUE TO SHOW SOME WRAP-AROUND MOISTURE SPREADING INTO EXTREME NORTHERN COUNTIES WEDNESDAY NIGHT/EARLY THURSDAY. THICKNESSES COLD ENOUGH TO SUPPORT SNOW AND WILL INDICATE THE POSSIBILITY OF A RAIN/SNOW MIX IN THAT AREA. HIGH PRESSURE BEGIN TO BUILD ACROSS THE SOUTHEAST U.S. THURSDAY AFTERNOON AND REMAINS DOMINANT OVER NORTH AND CENTRAL GEORGIA THROUGH FRIDAY. HIGH SHIFTS OFF THE MID ATLANTIC COAST FRIDAY NIGHT AS THE NEXT SYSTEM MOVES EAST FROM THE CENTRAL U.S. LATEST GFS BRING DEEPER MOISTURE WITH THIS SYSTEM INTO NORTHWEST GEORGIA LATE FRIDAY NIGHT...THEN SPREADS IT ACROSS THE REST OF THE COUNTY WARNING AREA ON SATURDAY. FRONT PROG TO MOVE INTO NORTHWEST GEORGIA SATURDAY MORNING...THEN PUSH SOUTH OF THE CWA BY DAYS END. HIGH PRESSURE BECOMES REESTABLISHED OVER THE AREA SATURDAY NIGHT/SUNDAY WITH A RETURN TO DRY WEATHER. && .HYDROLOGY... HEAVY RAIN LOOKING LIKE THE GREATEST THREAT WITH THIS SYSTEM AT THE MOMENT. MODELS SHIFTING AXIS OF THE HEAVIEST RAIN A LITTLE FARTHER EAST AND SOUTH NOW. HPC SHOWING RAINFALL TOTALS IN THE 2 TO 3 INCH RANGE BETWEEN 7 AM TUESDAY AND 7 AM WEDNESDAY ACROSS EXTREME NORTH GEORGIA...WITH 1 TO 1.5 POSSIBLE BETWEEN NOW AND EARLY TUESDAY. PLAN TO ISSUE FLOOD WATCH FOR TUESDAY/TUESDAY NIGHT FOR THE AREA GENERALLY NORTH OF A ROME TO DAHLONEGA LINE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 54 66 54 57 / 40 90 60 80 40 ATLANTA 62 55 65 52 57 / 50 90 60 80 30 BLAIRSVILLE 57 52 60 47 47 / 50 90 80 90 40 CARTERSVILLE 59 54 64 49 53 / 50 100 70 90 30 COLUMBUS 66 57 74 54 57 / 40 60 30 80 30 GAINESVILLE 62 53 60 51 51 / 50 90 60 80 40 MACON 69 55 74 57 60 / 30 70 30 80 40 ROME 55 54 68 48 52 / 50 100 80 100 30 PEACHTREE CITY 64 55 70 52 57 / 50 90 60 80 30 VIDALIA 73 54 76 59 65 / 30 40 20 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE... DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 49
Hazardous weather outlook, Jan 4, 6:05 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EST SUN JAN 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK WARM FRONT OVER NORTH GEORGIA WILL CONTINUE MOVING SLOWLY NORTHEASTWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY DOWNPOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE ALONG AND SOUTH OF A LINE FROM LAGRANGE TO MACON TO SWAINSBORO. .DISCUSSION... THE WARM FRONT WILL CONTINUE MOVING NORTH TODAY KEEPING MOST OF CENTRAL GEORGIA IN WARM MOIST SOUTHERLY FLOW. SOUTH OF THE FRONT...INSTABILITIES SHOULD BE SUFFICIENT TO PRODUCE A SCATTERED THUNDERSTORMS. CAPE VALUES WILL REACH ONLY ABOUT 500 AND WIND SHEAR IS WEAK...SO ANY THUNDERSTORMS THAT FORM ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS EXPECTED MONDAY AND WITH MORE WIDESPREAD THUNDERSTORMS EXPECTED ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.